Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 87, NWS JSJ

September 25, 2025

NWS JSJ issued this flash flood warning at Sep 25, 2025, 7:59 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2025, 7:59 PM CDT (00:59 UTC)
Expired
Sep 25, 2025, 11:00 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 116 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 8:45 PM CDTFLOOD2 Ssw Betances, PRA REPORT WAS RECEIVED THROUGH A SOCIAL MEDIA POST INDICATING THAT PR-301, AT THE INTERSECTION WITH CAMINO LAS GUANÁBANAS, WAS COMPLETELY FLOODED WITH STANDING WATER DUE TO EXCESSIVE RAINFALL. NO VEHICLE STRANDED WERE REPORTED.
Sep 25, 8:45 PM CDTFLASH FLOOD1 Wnw Cabo Rojo, PRA FLOODING WAS REPORTED ON HIGHWAY PR-100, FROM THE CABO ROJO COOP TRAFFIC LIGHT TO THE INTERSECTION WITH SANTA ANA FUNERAL HOME. THE PR-100 IN MAYAGUEZ TO CABO ROJO DIRECTION AND THE MARGINAL ROAD ARE COMPLETELY IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

704 
WGCA52 TJSJ 260059
FFWSJU
PRC023-260400-
/O.NEW.TJSJ.FF.W.0087.250926T0059Z-250926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
859 PM AST Thu Sep 25 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for Cabo Rojo...

* Until midnight AST tonight.

* At 859 PM AST, Doppler radar indicated thunderstorms, moving 
  inland from the local waters, producing heavy rain across the 
  warned area. Between 1 and 2 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Cabo Rojo, Hormigueros, Puerto Real, Monte Grande, Boqueron, 
  Betances and Pole Ojea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1801 6717 1804 6721 1807 6718 1808 6720
      1809 6720 1817 6718 1811 6710 1807 6710
      1795 6711 1797 6718 1795 6719 1794 6719
      1795 6721 1798 6722

FLASH FLOOD...RADAR INDICATED

$$

ICP
2 follow-up statements
874 
WGCA72 TJSJ 260136
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
936 PM AST Thu Sep 25 2025

PRC023-260400-
/O.CON.TJSJ.FF.W.0087.000000T0000Z-250926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-
936 PM AST Thu Sep 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT 
FOR CABO ROJO COUNTY...

At 936 PM AST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to 4 inches of rain have fallen. 
Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area. Flash flooding is already occurring, as reported by 
local emergency managers, particularly along roads PR-100, PR-103, 
and PR-103. vehicles have been stranded in flooded roads, and 
rescues have been carried out.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and local emergency managers.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Cabo Rojo, Hormigueros, Puerto Real, Monte Grande, Boqueron, 
  Betances and Pole Ojea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1801 6717 1804 6721 1807 6718 1808 6720
      1809 6720 1817 6718 1811 6710 1807 6710
      1795 6711 1797 6718 1795 6719 1794 6719
      1795 6721 1798 6722

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

ICP
094 
WGCA72 TJSJ 260351
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1151 PM AST Thu Sep 25 2025

PRC023-260401-
/O.EXP.TJSJ.FF.W.0087.000000T0000Z-250926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-
1151 PM AST Thu Sep 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT AST TONIGHT FOR CABO 
ROJO...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 1801 6717 1804 6721 1807 6718 1808 6720
      1809 6720 1817 6718 1811 6710 1807 6710
      1795 6711 1797 6718 1795 6719 1794 6719
      1795 6721 1798 6722

$$

DSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:21 PM CDT, 6 hours 38 minutes earlier. Its key messages:

  • * Conditions will slowly improve from now on. However, periods of showers and thunderstorms remain possible due to the proximity of the tropical wave (AL94). A few rounds of heavy rainfall could still produce localized flooding. * Through Friday morning: another round of showers and thunderstorms is likely, particularly over the west and southern PR, with isolated higher rainfall totals possible. * For the US Virgin Islands, conditions are expected to continue improving from now onward; however, a few periods of showers and thunderstorms cannot be ruled out, especially through early Friday morning. * As Humberto moves along the NHC track over the Atlantic, at a safe distance from PR and the USVI, it creates uncertainty in the forecast. Conditions may become unstable and moist by next Monday.
Area forecast discussion, Sep 25, 1:21 PM CDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
221 PM AST Thu Sep 25 2025

.KEY MESSAGES...

* Conditions will slowly improve from now on. However, periods of
  showers and thunderstorms remain possible due to the proximity
  of the tropical wave (AL94). A few rounds of heavy rainfall
  could still produce localized flooding.

* Through Friday morning: another round of showers and
  thunderstorms is likely, particularly over the west and southern
  PR, with isolated higher rainfall totals possible.

* For the US Virgin Islands, conditions are expected to continue
  improving from now onward; however, a few periods of showers and
  thunderstorms cannot be ruled out, especially through early
  Friday morning.

* As Humberto moves along the NHC track over the Atlantic, at a
  safe distance from PR and the USVI, it creates uncertainty in
  the forecast. Conditions may become unstable and moist by next
  Monday.

&&

.SHORT TERM...Tonight through Saturday...

As Tropical Wave (AL94) moves away from PR and the USVI, a line
with strong thunderstorms moved across southwest PR, producing
downpours over Cabo Rojo, Lajas, and Guanica, where urban and
small stream flooding were reported. Maximum temperatures were in
the low 90s along Vieques, Culebra, and the US Virgin Islands, and
in the upper 80s across the northeastern part of PR.

Although weather conditions are expected to improve for some
locations in PR and the USVI, showers and thunderstorms cannot be
ruled out, which may impact the western and southwestern parts of
PR, as well as the northeast quadrant. The east-northeast winds
resulting from distant Humberto will bring one or two showers
across the USVI. This weather pattern, combined with saturated
soils, will continue to pose the following hazards and impacts:
localized flooding in flood-prone and low-lying areas, as well as
mudslides or landslides along steep terrain.

As AL94 moves away from the islands, model guidance suggests the
impact of the trailing bands of showers and thunderstorms moving
over PR from the Mona Passage and Caribbean Sea late this
afternoon into the evening. Thus, possible rounds of showers will
remain possible for some areas in PR overnight into early Friday
morning. A seasonal pattern will return from Friday morning
through Saturday.

.LONG TERM...Sunday through Thursday....from the previous
discussion

From Sunday (September 30) through early Tuesday, the local
weather pattern across Puerto Rico and the U.S. Virgin Islands
will be influenced by two tropical systems situated over the
Atlantic. The combination of these two systems will maintain a
southeasterly wind flow across the islands. On Sunday, both global
model guidance (GFS & ECMWF) show a less wet area moving into the
region, with precipitable water values dropping to around 1.70
inches (near the 25th percentile). This brief window of reduced
moisture presence will rapidly end as Hurricane Humberto
progresses farther into the western Atlantic, leading to an
increase in tropical moisture and the tail of the tropical system
over the islands by Tuesday and into early Wednesday. During this
period, mid-level lapse rates between 700 and 500 mb will support
stable conditions aloft due to an upper-level ridge. Thus,
although moisture levels increase, instability will be limited,
and afternoon convection on Tuesday will be driven primarily by
local effects. The bulk of the showers is forecast for the
interior and northwestern sections, as well as the San Juan Metro
area.

By Wednesday, weather conditions become more typical, with PWAT
values between 1.70 and 1.9 inches and relative humidity in the
700–500 mb layer climbing above 60%, allowing for variable weather
of warm mornings with heat indices rising up to 108 degrees and
active evenings with thunderstorms and gusty winds from 12 to 5 PM.
By Thursday, conditions will evolve again as an upper- level low
moves northwestward across the Caribbean, increasing instability
over the region. Despite slightly lower moisture, with PWAT values
still around the climatological median, the presence of
instability will be sufficient to support scattered convection,
particularly during the afternoon hours across the interior and
northwestern Puerto Rico. Meanwhile, the synoptic pattern at the
surface will favor a persistent east- southeasterly wind flow,
with breezy conditions as suggest by the 925 mb wind speeds in the
model guidance, largely driven by the interaction between a
tropical system moving over the central Atlantic. This will
sustain a warm trend in the morning with an increase in heat
indices followed by afternoon thunderstorm development as the week
progresses.

&&

.AVIATION...
(18z TAFs)

AL94 will produce SHRA/TSRA across the CWA, affecting mainly JPS,
JBQ, and JSJ after 25/18z. For JBQ, this activity should reduce
CIGs and VIS, likely to promote MVFR/IFR conds btwn 25/21-26/01z,
and may return by 26/04z. MVFR/IFR conds could also prevail at
JPS btwn 2600/2606z due TSRA. VFR conds should persist for the
rest of the TAF sites. E- SE winds btwn 10 kt and gusts up to 22
kt will continue through 2523z, becoming light/var aft 25/23z, and
increasing btwn 10-15 kt around 26/12-13z.

&&

.MARINE...

The trailing moisture from AL94 will bring additional showers and
thunderstorms across the islands. Moderate to locally fresh winds
will persisted the east-northeast across the Atlantic and from the
southeast across the Caribbean Sea and Mona Passage. Mariners
should exercise caution near thunderstorms. Improving marine
conditions are forecast from Friday morning into Saturday.

&&

.BEACH FORECAST...

Beachgoers: please exercise caution on the north- and east-facing
beaches in Puerto Rico and the US Virgin Islands due to a moderate
risk of rip currents until late Friday night. Thunderstorms may
produce lightning in the area. If you hear thunder, seek shelter
indoors or find a safe location.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

MORNING CREW...CAM/MNG
EVENING CREW...ICP/YZR
Hazardous weather outlook, Sep 25, 2:58 AM CDT, 17 hours 1 minute before
Hazardous Weather Outlook
National Weather Service San Juan PR
358 AM AST Thu Sep 25 2025

AMZ711>745-PRZ001>013-260800-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
358 AM AST Thu Sep 25 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms across the region.
Be prepared to stop all outdoor activities and seek shelter if
storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across southern and eastern Puerto Rico. Elsewhere,
prepare for ponding of water on roads and in poorly drained areas,
and flooding in urban areas, roads, small streams, and washes.
Stay alert for rising water.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across southwestern tip of Puerto Rico. Unsecured items could
blow around.

.Marine Conditions...Small craft should exercise caution,
particularly across Atlantic waters and Mona Passage.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across northern and eastern exposed
beaches of Puerto Rico and Culebra. Isolated stronger rip
currents may occur elsewhere, especially near piers, jetties, and
channels.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Increased Excessive Rainfall Risk is forecast through at least
at least this weekend as a robust tropical wave continues to move
away from the area. However, areal coverage of the flood risk will
gradually diminish each day. A moderate rip current risk will
continue most days, although Saturday will have the lowest risk
due to a reduction in winds across the area. Dangerous heat
concerns will return by the end of the week into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-260800-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
358 AM AST Thu Sep 25 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms over the regional waters that
could move over the islands at times. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.

.Marine Conditions...Small craft should exercise caution,
particularly across Atlantic waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A moderate rip current risk will return on Sunday onwards as winds
increase once again resulting in some choppy seas. Dangerous heat
concerns will return by the end of the week into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, Sep 25, 7:43 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service San Juan PR
843 PM AST Thu Sep 25 2025

PRZ007-009>011-260215-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
Ponce and Vicinity PR-
843 PM AST Thu Sep 25 2025

...STRONG THUNDERSTORMS WILL IMPACT MUNICIPALITIES OF WESTERN,
SOUTHWESTERN, AND SOUTHERN PUERTO RICO THROUGH 1015 PM AST...

At 842 PM AST, Doppler radar was tracking strong thunderstorms just
of the coast of Guanica, Lajas, Cabo Rojo, and Mayaguez, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ponce, Yauco, Guayanilla, Anasco, Hormigueros, Las Marias, Cabo Rojo,
Guanica, Mayaguez, Sabana Grande, San German, Lajas, Penuelas, Puerto
Real, La Playa, Santo Domingo, Tallaboa Alta, Monte Grande, Palomas,
and Maricao.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 1814 6694 1814 6658 1797 6656 1798 6671
      1801 6677 1795 6684 1795 6690 1797 6692
      1793 6692 1797 6699 1795 6717 1793 6718
      1795 6722 1799 6721 1801 6716 1804 6720
      1820 6715 1829 6719 1833 6724 1834 6705
TIME...MOT...LOC 0042Z 276DEG 20KT 1797 6700

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ICP

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:22 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 25, 7:43 PM CDTSpecial Weather StatementJSJ92 min
Sep 26, 3:21 AM CDTHeat AdvisoryJSJ12 hr
Sep 26, 12:35 PM CDTSpecial Weather StatementJSJ40 min
Sep 26, 12:45 PM CDTAreal Flood AdvisoryJSJ2 hr
Sep 26, 1:20 PM CDTSpecial Weather StatementJSJ40 min
Sep 26, 1:29 PM CDTAreal Flood AdvisoryJSJ2 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.